MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006902
Medical Device Problem Codes Device Displays Incorrect Message (2591); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the laser console prompt, case saver mode.The patient had already been sedated at the time of the console prompt.The procedure could not be completed due to this event and there was no serious injury to the patient.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, an onsite inspection was conducted by a field service engineer (fse).Visual inspection of the console revealed error 253 and the optics misaligned thus confirming the reported allegation.The optics near and far alignment controlled, and the laser power were recalibrated.The instructions for use (ifu) mentions the case saver mode is a system state that enables the user to continue using the system safely; however, with reduce power capability.Based on fse service, the optics near and far alignment-controlled component, and laser power were recalibrated.After recalibrating the laser power and controlling the alignment for the optics the console was working as intended.It is likely that the optics were misaligned, resulting in the out of calibration of the power; therefore, contributing to the reported event which resulted in the event being aborted.
 
Event or Problem Description
It was reported that the laser console prompt, case saver mode.The patient had already been sedated at the time of the console prompt.The procedure could not be completed due to this event.There was no serious injury to the patient.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
hakidm st. 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17749216
Report Number2124215-2023-50038
Device Sequence Number17508164
Product Code GEX
UDI-Device Identifier07290109145150
UDI-Public07290109145150
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006902
Device Catalogue NumberGA-0006902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown